Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 248, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 28, 2006, 3:48 PM CDT for Edgar County, Illinois. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2006, 3:48 PM CDT (20:48 UTC)
- Expired
- Jun 28, 2006, 4:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Edgar County, IL
The radar
The Indianapolis radar (KIND), 127 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 4:40 PM CDT | HAIL 1 | Paris, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 575 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 282048 SVRILX ILC045-282130- /O.NEW.KILX.SV.W.0248.060628T2048Z-060628T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 348 PM CDT WED JUN 28 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS... * UNTIL 430 PM CDT. * AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF REDMON...OR ABOUT 6 MILES SOUTHWEST OF PARIS...AND WAS MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... PARIS... VERMILION... IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3969 8790 3949 8788 3948 8755 3969 8754 $$ HARDIMAN
2 follow-up statements
000 WWUS53 KILX 282110 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 410 PM CDT WED JUN 28 2006 ILC045-282130- /O.CON.KILX.SV.W.0248.000000T0000Z-060628T2130Z/ EDGAR- 410 PM CDT WED JUN 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SOUTHERN EDGAR COUNTY... AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF PARIS...MOVING EAST AT 25 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... THE TOWN OF VERMILION... RURAL EDGAR COUNTY. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3969 8790 3949 8788 3948 8755 3969 8754 $$ HARDIMAN
000 WWUS53 KILX 282130 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 430 PM CDT WED JUN 28 2006 ILC045-282140- /O.EXP.KILX.SV.W.0248.000000T0000Z-060628T2130Z/ EDGAR- 430 PM CDT WED JUN 28 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN EDGAR COUNTY EXPIRES AT 430 PM CDT... AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3969 8790 3949 8788 3948 8755 3969 8754 $$ HARDIMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:37 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 28, 2:37 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 237 PM CDT WED JUN 28 2006 .DISCUSSION... CONCERNS TODAY ARE THE CONVECTIVE TO FIRE THIS EVENING...DIMINISHING AFTER MIDNIGHT. WARM FRONT FIRES AGAIN THURSDAY NIGHT...TRIGGERING CHANCE IN SOUTHWEST 1/3. THEN...NEXT RAIN CHANCE BEGINS LATE IN WEEKEND THROUGH THE HOLIDAY WITH ZONAL FLOW ALOFT AND STALLING FRONTAL SYSTEM OVER REGION. SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... MSAS AND LAPS DATA FOR TODAY SHOWS THE BEST INSTABILITY ALONG AND AHEAD OF WEAK SURFACE TROF NEARLY EAST-WEST OVER NORTH CENTRAL CWA AT 19Z. WEAK CONVERGENCE ALONG AND AHEAD OF THE BOUNDARY TRIGGERING AFTERNOON CONVECTION. ISOLATED SEVERE HAIL WILL BE POSSIBLE IN THE EVENING HOURS IN A FEW OF THE STRONGER UPDRAFTS. SEVERE POTENTIAL LIMITED THOUGH IN CWA DUE TO LACK OF SIGNIFICANT UPPER LEVEL SUPPORT. THERE IS THOUGH...A WEAK VORT MAX SEEN IN MOISTURE CHANNEL DATA DIVING FROM SOUTHEAST MN TO NORTHEAST IA. THIS FEATURE WILL CONTINUE TO ROTATE SOUTHEAST THIS EVENING AND MAY HELP TO FIRE ADDITIONAL SCT TSTMS IN REST OF NORTHWEST CWA...THEREFORE HAVE KEPT THE POPS AT 30 IN THE NORTHWEST SECTION. THE WAVE MAY ALSO ENHANCE THE CONVECTION ASSOCIATED WITH THE TROF...HOWEVER WAVE APPEARS IN SATELLITE DATA TO BE WEAKER THAN IN PREVIOUS DAYS ACTIVITY. OVERNIGHT...HIGH PRESSURE MOVES IN...WITH SOME RETURN FLOW SOUTH OF CWA BEGINNING BY LATE THURSDAY. WARM FRONT APPEARS TO GET SOMEWHAT ACTIVE OVERNIGHT WITH LOW LEVEL JET DEVELOPMENT. HAVE ADDED CHANCE POPS IN THE SOUTHWEST 1/3 OF CWA FOR THURSDAY NIGHT WITH SLIGHT CHANCE ON FRIDAY MORNING. LONG TERM...SATURDAY THROUGH WEDNESDAY... EXTENDED MODELS SIMILAR IN FORECAST. UPPER LEVEL FLOW BECOMES MORE ZONAL IN NATURE AS THE PREVIOUS UPPER TROUGH OFF TO EAST BY SATURDAY. SIGNIFICANT UPPER WAVE TO MOVE THROUGH GREAT LAKES LATE SATURDAY INTO SUNDAY WILL DRAG FRONT INTO CENTRAL IL...WITH IT STALLING IN REGION. WITH EXPECTED UNSTABILITY AND FRONTAL ZONE IN REGION...HAVE INCREASED POPS OVER REGION FOR SATURDAY AFTERNOON THROUGH TUESDAY NIGHT. STILL TOO EARLY TO DETERMINE HOW SIGNIFICANT THIS WITH BE...AS OVERNIGHT RAINFALL MAY BE EXTENSIVE IF LOW LEVEL JET DEVELOPS AS PROGGED. WILL HAVE TO WATCH THIS. BY WEDNESDAY...TROF DEVELOPS AGAIN OVER REGION. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && GOETSCH
Hazardous weather outlook, Jun 28, 11:22 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1122 AM CDT WED JUN 28 2006 ILZ042>057-061>063-066>068-071>073-291100- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1122 AM CDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT SLOWLY MOVING THROUGH CENTRAL ILLINOIS THIS MORNING WILL STALL OUT BETWEEN THE I-72 AND I-70 CORRIDORS THIS AFTERNOON. THIS FRONT WILL BECOME A FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF THE I-72 CORRIDOR THIS AFTERNOON... ESPECIALLY AFTER 1 PM. THIS ACTIVITY SHOULD SPREAD SOUTH AND EAST OF I-70 BY THE LATE AFTERNOON HOURS... GENERALLY AFTER 3 PM. SOME OF THESE STORMS MAY BECOME SEVERE... WITH LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WARM FRONT WILL MOVE INTO THE MID MISSISSIPPI VALLEY OVER THE WEEKEND... AND STALL OUT THROUGH EARLY NEXT WEEK. THIS WILL RESULT IN THE RISK FOR THUNDERSTORMS SATURDAY NIGHT THROUGH TUESDAY. AT THIS TIME... IT IS TOO EARLY TO DETERMINE IF THERE IS A THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND INTO TONIGHT. ILZ027>031-036>038-040-041-291100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON- 1122 AM CDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A THREAT FOR A FEW ISOLATED THUNDERSTORMS LATER THIS AFTERNOON. SOME OF THESE STORMS MAY PRODUCE SMALL HAIL... WITH AN OUTSIDE CHANCE OF A SEVERE STORM OR TWO. THE PRIMARY SEVERE THREAT SHOULD REMAIN OFF THE THE SOUTH AND EAST... AHEAD OF A WEAK COLD FRONT WHERE THUNDERSTORMS WILL HAVE THE OPPORTUNITY TO BECOME MORE ORGANIZED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WARM FRONT WILL MOVE INTO THE MID MISSISSIPPI VALLEY OVER THE WEEKEND... AND STALL OUT THROUGH EARLY NEXT WEEK. THIS WILL RESULT IN THE RISK FOR THUNDERSTORMS SATURDAY NIGHT THROUGH TUESDAY. AT THIS TIME... IT IS TOO EARLY TO DETERMINE IF THERE IS A THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THIS AFTERNOON. HARDIMAN/AUTEN
In the hours before
Local storm report, Jun 28, 1:58 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
158 PM CDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL BISMARCK 40.27N 87.60W
06/28/2006 E0.88 INCH VERMILION IL PUBLIC
LASTED FOR 2 MINUTES. REPORTED BY ILX SIGNIFICANT WEATHER
OBSERVER.
&&
MILLERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:39 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 49 min |
| Jun 28, 6:48 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Piatt | 42 min |
| Jun 28, 1:40 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.